MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that airway mobilescope's light guide bundle showed breakage.The device was returned to olympus for evaluation.During evaluation, connecting tube showed the coating was peeling and had a missing indicator.This medical device report (mdr)is being submitted to capture the reportable malfunction found during evaluation.No adverse effects to patient reported.
 
Additional Manufacturer Narrative
During evaluation, the reported issue was confirmed; the image bundle showed significant breakage.Visual examination found the following issues impacting the water-tightness of the device: the camera section was damaged and there was a pin hole on the channel.Visual examination also showed the control unit was scratched; the grip was scratched; the camera section was scratched; and the connecting tube was dented and buckled.Functional testing showed the device's bending angle in the up direction did not meet with specifications due to a worn angle wire.In addition, the angulation lever could not move smoothly due to damage at the control section.Finally, the channel would not allow for passage of forceps or cleaning brush; both problems were caused by dents in the channel.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to inform updates in d4 ( unique identifier (udi) number) of the initial medwatch submitted.The unique identifier (udi) number is being updated to (b)(4).Please see section d4 for the update provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the defects were likely caused by stress due to repeated use, external factors, or handling of the device.The event can be detected by following the operation manual, chapter 3 ¿preparation and inspection¿, section 3.6 ¿inspection of the endoscope¿ which warns: "inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17777704
Report Number9610595-2023-13642
Device Sequence Number17614654
Product Code EOQ
UDI-Device Identifier04953170288630
UDI-Public04953170288630
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/19/2023
09/25/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date09/21/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown